Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 143, NWS Atlanta, GA

November 10, 2009DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 10, 2009, 11:03 PM EST for DeKalb County, Fulton County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2009, 11:03 PM EST (04:03 UTC)
Expired
Nov 11, 2009, 4:40 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Peachtree Creek at Johnson Road near Atlanta (SPJG1). The gauge peaked at 11.82 ft at Nov 11, 2009, 12:00 AM EST.

actionminormoderate5101511/1111/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 110403
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1103 PM EST TUE NOV 10 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  SOUTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES

.HEAVY RAINFALL...ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM IDA...
HAS IMPACTED THE AREA TODAY.  RAINFALL OF 3 INCHES OR MORE HAS BEEN
COMMON THROUGHOUT THE ATLANTA METROPOLITAN AREA. ADDITIONAL RAINFALL
OF 1 TO 2 INCHES CAN BE EXPECTED DURING THE NEXT FEW HOURS.  THIS HAS
CAUSED SIGNIFICANT RUNOFF INTO CREEKS...STREAMS...AND RIVERS...CAUSING
THE RIVERS TO RISE. MANY POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE
FLOODING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC089-121-111803-
/O.NEW.KFFC.FL.W.0143.091111T0403Z-000000T0000Z/
/SPJG1.1.ER.091111T0345Z.091111T0345Z.000000T0000Z.NO/
1103 PM EST TUE NOV 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 10 PM TUESDAY THE STAGE WAS 11.4 FEET...AND RISING STEADILY.
* FLOOD STAGE IS 12.0 FEET.
* THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE WITHIN THE NEXT
FEW HOURS.

$$
1 follow-up statement
000 
WGUS82 KFFC 110940
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EST WED NOV 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SOUTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES

&&

GAC089-121-111010-
/O.CAN.KFFC.FL.W.0143.000000T0000Z-091111T0940Z/
/SPJG1.1.ER.091111T0345Z.091111T0345Z.091111T0530Z.NO/
440 AM EST WED NOV 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA
* AT 4 AM WEDNESDAY THE STAGE WAS 11.1 FEET...AND 
  FALLING SLOWING.
* FLOOD STAGE IS 12.0 FEET. 
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 10, 9:25 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 10, 9:25 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 PM EST TUE NOV 10 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FLASH FOOD WATCH CONTINUING WITH BROAD AREA OF MODERATE TO HEAVY
RAIN SPREADING ACROSS THE COUNTY WARNING AREA THIS EVENING. WINDS
FALLING SHORT OF ADVISORY CRITERIA...BUT DO EXPECT SOME INCREASE
LATER TONIGHT AS REMNANTS OF IDA DRIFTS EAST ACROSS THE FLORIDA
PANHANDLE.

&&

.PREV DISCUSSION... /ISSUED 500 PM EST TUE NOV 10 2009/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE REMNANTS OF IDA WILL TRACK EAST ACROSS FLORIDA THROUGH
TOMORROW AIDED BY THE DEEPENING TROUGH MOVING ACROSS THE
SOUTHEAST. SIMILAR TO YESTERDAY AT THIS TIME...GFS AND ECMWF ARE
IN GOOD AGREEMENT WITH THE NAM SOLUTION FAIRLY CLOSE...JUST SLOWER
TO MOVE THE SYSTEM OFF THE EAST COAST ON THURSDAY WHILE THE CANADIAN
IS AN OUTLIER TAKING THE EXTRATROPICAL LOW FURTHER SOUTH
INITIALLY. HAVE LEANED HEAVILY TOWARD TO GFS/ECMWF SOLUTIONS THIS
RUN. ALTHOUGH MOISTURE BEGINS TO TAPER OFF FROM WEST TO EAST
TOMORROW PROXIMITY OF THE UPPER LOW TO EAST GEORGIA WILL KEEP LOW
CHANCE OF RAIN ACROSS THAT AREA AT LEAST THROUGH TOMORROW NIGHT.
AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL BEGIN BUILDING
INTO THE AREA ON THURSDAY.

MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD ACROSS THE
FORECAST AREA WITH THE HEAVIEST AMOUNTS OVER NORTH GEORGIA WHERE
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ANTICIPATED.
RAINFALL AMOUNTS THROUGH TOMORROW MORNING WILL BE IN THE 3 TO 5
INCH RANGE ACROSS MUCH OF THE WATCH AREA WITH LOCALIZED HIGHER
AMOUNTS. HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH TOMORROW
MORNING...BUT WOULD NOT BE SHOCKED TO SEE COUNTIES REMOVED LATER
THIS EVENING...PARTICULARLY IN NORTHWEST GEORGIA. AS IDA TRACKS
ACROSS GEORGIA AND INTERACTS WITH A STRONG SURFACE HIGH BUILDING
OVER THE GREAT LAKES AREA...THE SURFACE GRADIENT HAS TIGHTENED
THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MILES AN HOUR WITH
GUSTS GREATER THAN 30 HAVE BEEN REPORTED ACROSS NORTH AND CENTRAL
GEORGIA. AS IDA SHIFTS EASTWARD TOMORROW...WINDS WILL CONTINUE IN
THE 15 TO 25 MILES AN HOUR RANGE DURING THE DAY TOMORROW WITH
MODELS SHOWING WIND SPEEDS OF 30 KNOTS JUST OFF THE SURFACE. HAVE
EXPANDED THE WIND ADVISORY THROUGH THE DAY TOMORROW...AND EXPECT
WINDS TO BEGIN DIMINISHING TO 10 TO 15 MPH TOMORROW EVENING AS
SURFACE HIGH BEGINS BUILDING SOUTHWEST INTO THE GULF COAST STATES.

TEMPERATURES ARE QUITE TRICKY OVER THE FIRST COUPLE OF PERIODS.
WITH CLOUDS AND RAIN ACROSS THE AREA TONIGHT...GUIDANCE ONCE
AGAIN APPEARS TOO COOL...WITH WARMER MAV GUIDANCE BETTER THAN MET
BASED UPON CURRENT CONDITIONS AND LOCAL BIASES. TOMORROW MET IS
WARMER THAN MAV...ALTHOUGH 12Z MAV MUCH WARMER THAN 00Z MAV IN
SOME LOCATIONS. NOT EXPECTING LARGE VARIATIONS BETWEEN LOWS
TOMORROW MORNING AND AFTERNOON HIGHS WITH THE MET LOOKING BETTER
FOR HIGH TEMPERATURES. A BLEND OF MAV/MET LOOKS GOOD BEYOND THE
SECOND PERIOD.

LONG TERM /FRIDAY THROUGH TUESDAY/...
BY FRIDAY...BOTH ECMWF/GFS MOVE THE SYSTEM OFF THE SOUTHEAST COAST
AND ARE IN GOOD AGREEMENT.  ALTHOUGH THERE ARE MINOR DISCREPANCIES
IN THE EXTENDED SOLUTIONS...THEY ARE IN GENERAL AGREEMENT THAT AS
THE LOW CONTINUES TO MOVE INTO THE ATLANTIC...SURFACE AND UPPER LEVEL
RIDGING WILL BUILD OVER THE FORECAST AREA ON SATURDAY.  THIS WILL
BRING DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES THROUGH SUNDAY.
GFS AND ECMWF DIVERGE ON HANDLING OF A SHORT WAVE TRAVERSING THE
ROCKIES ON SATURDAY...WITH GFS DEVELOPING A CLOSED LOW OVER THE
DESERT SOUTHWEST SATURDAY NIGHT WITH A SPLIT FLOW AND ECMWF TAKING A
SLOWER PROGRESSION...DEEPENING THE TROUGH AS IT TRACKS ACROSS THE
PLAINS.  THIS LEADS TO RATHER LARGE TIMING DIFFERENCES WITH THE NEXT
SYSTEM...GFS TRACKS THE WEAKER NORTHERN SHORT WAVE ACROSS THE OHIO
VALLEY SUNDAY NIGHT WHICH PUSHES THE SURFACE FRONT ACROSS THE AREA
MONDAY WHILE THE ECMWF IS SLOWER WITH THE BROAD TROUGH...HOLDING OFF
ON THE SURFACE FRONT UNTIL MONDAY EVENING.  IN ANY CASE...CONFIDENCE
IN DAY 6 AND 7 FORECAST ARE QUITE LOW. MOISTURE RETURN WITH EACH
SOLUTION IS NOT ALL THAT IMPRESSIVE SO SLIGHT CHANCE POPS SEEM
PRUDENT MONDAY AND MONDAY NIGHT WITH DRY CONDITIONS RETURNING FOR
TUESDAY AS BROAD SURFACE HIGH BUILDS IN BEHIND THE SYSTEM.

AVIATION...
IFR TO MVFR CONDITIONS DOMINATING TAF SITES AT THE MOMENT...BUT
EXPECT CIGS/VSBYS  TO SETTLE INTO THE IFR RANGE MOST PLACES AFTER
SUNSET AND CONTINUE OVERNIGHT...AS WIDESPREAD LIGHT TO MODERATE RAIN
CONTINUES. SOME IMPROVEMENT WEDNESDAY MORNING WITH CONDITIONS LIFTING
INTO THE MVFR RANGE AS REMNANTS OF IDA MOVES EAST ACROSS NORTH
FLORIDA. BRISK E-NE WINDS...15 TO 20 KTS WITH GUSTS UP TO 30 KTS
CONTINUING OVERNIGHT INTO WEDNESDAY.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  58  46  58  44 / 100  50  10  10  10
ATLANTA         54  60  47  60  49 / 100  30   5   5   5
BLAIRSVILLE     52  59  44  58  44 / 100  40   5   5   5
CARTERSVILLE    51  59  44  61  43 / 100  20   5   5   5
COLUMBUS        60  64  49  66  48 /  80  20   5   5   5
GAINESVILLE     54  59  46  58  49 / 100  40   5   5  10
MACON           61  63  50  64  47 / 100  40   5   5   5
ROME            55  61  45  65  43 /  80  20   0   5   5
PEACHTREE CITY  55  62  47  62  44 / 100  30   5   5   5
VIDALIA         62  65  50  61  48 / 100  60  40  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

FLASH FLOOD WATCH UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WARREN...WHITE...WHITFIELD...WILKES.

&&

49
Hazardous weather outlook, Nov 10, 1:52 PM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EST TUE NOV 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
152 PM EST TUE NOV 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDESPREAD MODERATE TO HEAVY RAIN WILL OCCUR TODAY AND TONIGHT...
RESULTING IN RAPID RISES AND POSSIBLE FLOODING ON AREA CREEKS...
STREAMS AND RIVERS.

.SYNOPSIS...
DEEP TROPICAL MOISTURE AND HEAVY RAIN WILL CONTINUE TO OVERSPREAD
GEORGIA AS NOW EXTRATROPICAL STORM IDA MOVES EAST AND NORTHEASTWARD
ACROSS THE FLORIDA PANHANDLE REGION THROUGH TONIGHT. AN UPPER LEVEL
TROUGH OF LOW PRESSURE CROSSING THE STATE ON WEDNESDAY WILL HELP
PUSH THE HEAVY RAIN EAST OF GEORGIA BY WEDNESDAY AFTERNOON.

.PRIMARY HAZARDS...
RISES ALONG AREAS CREEKS...STREAMS AND RIVERS... IN ADDITION TO THE
PONDING OF WATER ALONG LOW LYING...FLOOD PRONE AREAS WILL BE THE
PRIMARY HAZARD THIS AFTERNOON AND TONIGHT...ESPECIALLY FOR AREAS
ALONG AND NORTH OF A COLUMBUS TO MACON TO WARRENTON LINE. THE
GREATER POTENTIAL FOR FLOODING WILL BE IN THE NORTH GEORGIA
MOUNTAINS AND ACROSS THE METRO ATLANTA AREA WHERE MUCH OF THE RAIN
WILL QUICKLY RUNOFF AND POOL.

.DISCUSSION...
HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED TODAY AND
TONIGHT...WITH LOCALLY HIGHER AMOUNTS UP TO 8 INCHES POSSIBLE. THIS
WILL RESULT IN RAPID RUNOFF INTO LOCAL RIVERS...CREEKS...AND
STREAMS...RESULTING IN AT LEAST MINOR TO MODERATE FLOODING AT SOME
LOCATIONS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM
WEDNESDAY.

STRONG EAST TO NORTHEAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS
WILL CONTINUE THIS AFTERNOON AND OVERNIGHT IN RESPONSE TO HIGH
PRESSURE TO OUR NORTH AND THE LOW PRESSURE ASSOCIATED WITH IDA TO
OUR SOUTHWEST. THE STRONG WINDS AND SATURATED SOIL MAY DOWN A FEW
SHALLOW ROOTED TREES. A WIND ADVISORY WILL BE IN EFFECT THROUGH 7 PM
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERAL RIVERS WILL LIKELY BE IN FLOOD ON WEDNESDAY...AND PERHAPS
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER...
HEAVY RAINFALL AMOUNTS...OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Nov 10, 5:06 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EST TUE NOV 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     NON-TSTM WND DMG HOMER                   34.33N 83.50W
11/10/2009                   BANKS              GA   EMERGENCY MNGR

            4 TREES DOWN...2 POWERS LINES DOWN DUE TO FALLEN TREES.

&&

SLAMBACK
Special weather statement, Nov 10, 7:13 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EST TUE NOV 10 2009

GAZ001>005-011-012-019-020-030-031-041-110400-
713 PM EST TUE NOV 10 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HARALSON...PAULDING...
POLK...BARTOW...FLOYD...CHATTOOGA...GORDON...DADE...WALKER...
WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1100 PM EST...

AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF HEAVY RAIN MOVING NORTHEAST FROM ALABAMA.

PREVIOUS TRENDS WITH THIS ACTIVITY IN ALABAMA HAVE SHOWN THAT THIS
AREA WILL LIKELY PERSIST FOR SEVERAL HOURS ACROSS NORTHWEST GEORGIA
AS IT MOVES VERY SLOWLY EAST. RAINFALL OF 2 INCHES ACROSS NORTHEAST
ALABAMA WAS COMMON WITH THIS ACTIVITY. THIS RAINFALL WILL SPREAD
INTO NORTHWEST GEORGIA DURING THE NEXT 4 HOURS. THE GROUND IN THIS
AREA IS TOTALLY SATURATED FROM EARLIER RAINFALL TODAY OF 2 TO 3
INCHES. ADDITIONAL RAINFALL WILL RESULT IN NEAR TOTAL RUNOFF INTO
AREA CREEKS...STREAMS...AND RIVERS...CAUSING THEM TO RISE. AT LEAST
MINOR FLOODING IS EXPECTED AS A RESULT. IN ADDITION...SOME ROADS MAY
BECOME FLOODED AS RAINFALL CONTINUES ACROSS THIS AREA THROUGH THE
EVENING...ESPECIALLY NEAR CREEKS...STREAMS...RIVERS...LOW-LYING AND
FLOOD PRONE AREAS.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADS. THE WATER
DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY.

19
Special weather statement, Nov 10, 8:21 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EST TUE NOV 10 2009

GAZ048-056>059-070-071-110315-
821 PM EST TUE NOV 10 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MONROE...LAMAR...
SPALDING...BUTTS...JASPER...HENRY AND NEWTON COUNTIES UNTIL 1015 PM
EST...

AT 816 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INCREASING AREA OF HEAVY RAIN DEVELOPING ACROSS LAMAR AND MONROE
COUNTIES...SPREADING NORTH AND NORTHEAST INTO
SPALDING...BUTTS...JASPER...AND EVENTUALLY HENRY AND NEWTON COUNTIES.

THE GROUND IN THIS AREA IS SATURATED FROM EARLIER
RAINFALL...GENERALLY ON THE ORDER OF 2 TO 3 INCHES. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY DURING THE NEXT 2
HOURS. THIS RAINFALL WILL LIKELY RESULT IN AT LEAST MINOR FLOODING
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES IN THE LISTED COUNTIES.  ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

DO NOT DRIVE INTO AREAS THERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY. TURN AROUND...DONT DROWN.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:43 PM ESTRiver Flood WarningFFCCobb9 hr
Nov 10, 9:11 PM ESTRiver Flood WarningFFCDeKalb, Fulton11 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCobb, Fulton24 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard64 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCobb, Douglas3 days
Nov 10, 9:19 PM ESTRiver Flood WarningFFCGwinnett29 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding42 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson64 hr
Nov 10, 9:19 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Nov 10, 9:21 PM ESTRiver Flood WarningFFCFulton19 hr
Nov 10, 9:30 PM ESTRiver Flood WarningFFCCherokee, Cobb11 hr
Nov 10, 9:35 PM ESTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker6 hr
Nov 10, 10:00 PM ESTRiver Flood WarningFFCCobb21 hr
Nov 10, 10:32 PM ESTAreal Flood WarningFFCLamar, Monroe, Upson3 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCTowns5 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCDade22 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield12 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCNewton, Rockdale54 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCPutnam36 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCBarrow, Jackson46 hr
Nov 10, 11:25 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Nov 10, 11:33 PM ESTRiver Flood WarningFFCCobb, Fulton21 hr
Nov 10, 11:44 PM ESTRiver Flood WarningFFCCherokee20 hr
Nov 10, 11:57 PM ESTFlash Flood WarningFFCFloyd6 hr
Nov 11, 12:00 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Nov 11, 12:14 AM ESTRiver Flood WarningFFCJones25 hr
Nov 11, 12:27 AM ESTRiver Flood WarningFFCDeKalb, Rockdale35 hr
Nov 11, 12:35 AM ESTRiver Flood WarningFFCWhitfield66 hr
Nov 11, 12:43 AM ESTRiver Flood WarningFFCBurke6 days
Nov 11, 3:33 AM ESTRiver Flood WarningFFCDawson, Forsyth17 hr
Nov 11, 3:38 AM ESTRiver Flood WarningFFCPolk4 hr
Nov 11, 3:48 AM ESTRiver Flood WarningFFCCherokee27 hr
Nov 11, 3:59 AM ESTRiver Flood WarningFFCCherokee25 hr
Nov 11, 4:04 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe29 hr
Nov 11, 4:19 AM ESTRiver Flood WarningFFCCoweta, Fayette7 hr
Nov 11, 4:19 AM ESTRiver Flood WarningFFCCoweta, Fayette18 hr
Nov 11, 4:19 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding32 hr
Nov 11, 5:20 AM ESTRiver Flood WarningFFCFulton6 hr
Nov 11, 5:20 AM ESTRiver Flood WarningFFCFayette, Spalding61 hr
Nov 11, 6:03 AM ESTRiver Flood WarningFFCDouglas27 hr
Nov 11, 6:03 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson22 hr
Nov 11, 7:02 AM ESTRiver Flood WarningFFCDouglas, Fulton28 hr
Nov 11, 11:15 AM ESTRiver Flood WarningFFCFloyd, Gordon24 hr
Nov 11, 11:15 AM ESTRiver Flood WarningFFCFloyd20 hr
Nov 11, 12:27 PM ESTRiver Flood WarningFFCFloyd56 hr
Nov 11, 12:35 PM ESTRiver Flood WarningFFCMurray, Whitfield28 hr
Nov 11, 12:40 PM ESTRiver Flood WarningFFCFloyd, Gordon64 hr
Nov 11, 1:55 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes35 hr
Nov 11, 3:30 PM ESTRiver Flood WarningFFCFayette, Spalding18 hr
Nov 11, 4:02 PM ESTRiver Flood WarningFFCHeard48 hr
Nov 11, 5:20 PM ESTRiver Flood WarningFFCFloyd32 hr
Nov 11, 5:37 PM ESTAreal Flood WarningFFCHaralson6 hr
Nov 11, 5:55 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Nov 11, 6:31 PM ESTRiver Flood WarningFFCWashington, Wilkinson3 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.